Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 69, NWS Lake Charles, LA

June 15, 2004Jasper County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2004, 9:18 AM CDT for Jasper County, Orange County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2004, 9:18 AM CDT (14:18 UTC)
Expired
Jun 15, 2004, 10:15 AM CDT
In force
57 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jasper County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WUUS54 KLCH 151418
SVRLCH
TXC241-361-151515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
917 AM CDT TUE JUN 15 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHEAST TEXAS.
  ORANGE COUNTY IN SOUTHEAST TEXAS.

* UNTIL 1015 AM CDT.

* AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  PINE FOREST...AND MOVING NORTHEAST AT 15 MPH.

* THIS STORM WILL BE NEAR...
  PINE FOREST BY 930 AM CDT
  GIST BY 1010 AM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3018 9410 3012 9397 3027 9390 3031 9402

$$
JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:05 AM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Jun 15, 3:05 AM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CDT TUE JUN 15 2004

.DISCUSSION...
AT MID TO UPPER LEVELS...LOW SOUTHEAST OF THE UPPER TEXAS COAST
EARLY THIS MORNING IS PROGGED TO SHIFT NORTHWEST INTO SOUTHEAST TEXAS
TODAY THEN WEAKEN INTO A TROUGH ABOUT STATIONARY OVER EAST TEXAS
TONIGHT INTO THURSDAY.  THE TROUGH IS PROGGED TO DRIFT EAST WHILE
DISSIPATING THURSDAY. A HIGH PRESSURE RIDGE WILL EXTEND WEST TO
EAST OVER THE AREA FRIDAY AND SATURDAY.

AT THE SURFACE...AN INVERTED TROUGH / EASTERLY WAVE OVER THE EASTERN
EXTREMES OF THE FORECAST AREA EARLY THIS MORNING IS PROGGED TO MOVE
INTO EASTERN TEXAS THIS EVENING...PUSHING SIGNIFICANT MOISTURE
AHEAD OF IT. IN THE WAKE OF THE TROUGH...DRIER AIR IS MOVING IN OVER
THE EASTERN PARTS OF THE AREA THIS MORNING.

MOIST CONDITIONS TODAY NEAR AND EAST OF THE SURFACE INVERTED TROUGH
COUPLED WITH INSTABILITY / UPWARD MOTION ASSOCIATED WITH MID TO UPPER
LEVEL TROUGH WILL MAKE RAIN LIKELY TODAY WESTERN PARTS OF THE AREA.
IN THE DRIER CONDITIONS EAST OF THE SURFACE INVERTED TROUGH CHANCES
OF RAIN WILL BE SMALLER.

WEDNESDAY...AS THE SURFACE TROUGH DISSIPATES...MOIST AND UNSTABLE
CONDITIONS OVER THE WESTERN PARTS OF THE AREA WILL MAKE FOR HIGH
POPS THERE COMPARED TO DRY AND MORE STABLE CONDITIONS OVER THE EAST.

THURSDAY...WITH HIGH PRESSURE AT THE SURFACE AND MID TO UPPER TROUGH
DISSIPATING AND MOISTURE LESSENING...WILL CALL FOR ONLY CHANCE POPS
ENTIRE AREA.

DURING THE OUTLOOK PERIOD...FRIDAY THROUGH MONDAY...LIMITED MOISTURE
WILL MAKE FOR SMALL CHANCES OF MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS EACH DAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  86  73  87  74 /  50  20  50  20
BPT  85  73  87  74 /  60  30  50  20
AEX  85  71  85  73 /  50  20  40  30
LFT  89  73  88  73 /  40  10  30  20
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Jun 15, 4:53 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT TUE JUN 15 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
161100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
453 AM CDT TUE JUN 15 2004

.DAY ONE...TODAY AND TONIGHT...
A SURFACE LOW PRESSURE TROUGH OVER SOUTHEAST LOUISIANA EARLY THIS
MORNING IS EXPECTED TO MOVE NORTHWEST INTO EASTERN TEXAS THIS
EVENING. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY OVER INTERIOR
SOUTHEAST TEXAS IN MOIST UNSTABLE CONDITIONS AHEAD OF THE TROUGH.
PROBABILITIES OF RAIN WILL TREND TO LOWER CHANCES OVER SOUTH-CENTRAL
LOUISIANA SINCE DRIER AIR WILL MOVE IN IN THE WAKE OF THE TROUGH.
HEAVY RAINS WILL BE POSSIBLE OVER SOUTHEAST TEXAS TODAY. ISOLATED
SEVERE STORMS WILL BE POSSIBLE TODAY. PRECIPITATION WILL DIMINISH AT
SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SEVERE WEATHER IS NOT EXPECTED. THERE SHOULD BE A RETURN TO THE USUAL
SUMMERTIME WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

20

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.